Nebraska, 2006

Wildfire in Nebraska, July 16 to 18, 2006

July 16 to 18, 2006 · NWS LBF · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 16, 2:27 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jul 16, 2:27 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN JUL 16 2006

.DISCUSSION...
TEMPERATURES ON TRACK FOR NORTH CENTRAL ZONES THIS AFTERNOON AHEAD
OF TROUGH LINE. STRONG MID LEVEL CAP AND ONLY MINIMAL FORCING HAVE
KEPT FORECAST AREA TO ONLY FEW CLOUDS. RED FLAG WARNING TO
CONTINUE INTO THE EARLY EVENING BEFORE RH IN THE TEENS RECOVER
AND GUSTY WINDS DIE DOWN. MODELS TO BE IN FAIR AGREEMENT AND
BEGINNING TO GET A BETTER GRASP ON WRF. MODEL SEEMS TO HAVE A WET
BIAS. HAVE LEFT TONIGHT DRY WITH STRONG CAP IN PLACE. TEMPERATURES
TO FALL OFF INTO THE 60S TONIGHT WITH 31C AT 850MB COVERING MOST
OF FORECAST AREA. TEMPERATURES CLOSE TO 70 OVER NORTH CENTRAL
ZONES WHERE IT TORCHED OUT TODAY. TEMPERATURES SOMEWHAT COOLER
TOMORROW WITH THE EXCEPTION OF SOUTHWEST. WEAK CAA WILL HELP KEEP
TEMPERATURES IN THE 90S OVER MUCH OF NORTHERN NEBRASKA AND
EASTERLY WINDS TO INCREASE MOISTURE ADVECTION INTO THE WEST. STRONG
CAP WILL KEEP AREA DRY EVEN WITH TROUGH PUSHING SLOWLY SOUTH
THROUGH THE DAY. SOME UPSLOPE COULD SET OFF EARLY EVENING
CONVECTION OVER EAST WY AND NE CO BUT DONT EXPECT IT TO MAKE IT
EAST INTO THE FORECAST AREA DUE TO STRONG CAP AND LIMITED
MOISTURE. STRONG WAVE AT H5 PUSHES INTO CENTRAL CANADA ON TUESDAY
DRIVING ANOTHER TROUGH THROUGH THE NORTHERN PLAINS. 750MB TEMPS IN
THE 16C-18C RANGE WILL CONTINUE TO INHIBIT TRW. TEMPERATURES TO
RISE INTO THE LOW 100S OVER MOST OF THE FORECAST AREA WITH WITH
28C-35C TEMPERATURES AT 850MB. TROUGH TO SLIDE SOUTHEAST ACROSS
AREA TUE NITE THROUGH WEDNESDAY WITH VERY WARM MID LEVEL TEMPS AND
DRY LOWER LEVELS IN THE SOUNDINGS CONVECTION NOT ANTICIPATED
THOUGH AN ISOLATED STORM COULD DEVELOP.

MODELS TRYING TO GENERATE MCS ALONG STALLED FRONTAL BOUNDARY OVER
FORECAST AREA THURSDAY AFTERNOON INTO FRIDAY WITH SURFACE LOW
DEVELOPING OVER NORTHEAST COLORADO. HAVE LEFT DRY FOR NOW AS
STRENGTH OF SYSTEM SEEMS LIMITED AND FAIRLY DRY ATMOSPHERE.
WESTERN CONUS RIDGE PROGGED TO AMPLIFY THURSDAY FRIDAY TIME FRAME
WITH HUDSON BAY LOW CARVING A DEEP TROUGH INTO THE EASTERN CONUS
PUTTING US IN FAST NORTHWEST FLOW. HAVE TRENDED TEMPERATURES INTO
THE UPPER 80S THROUGH NEXT WEEKEND.

&&

RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
NEZ204-NEZ206-NEZ208-NEZ209-NEZ210-NEZ219.

&&

POWER
Hazardous weather outlook, Jul 16, 2:15 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT SUN JUL 16 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-172015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
315 PM CDT SUN JUL 16 2006 /215 PM MDT SUN JUL 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES ON SUNDAY AND INTO THE NIGHTTIME HOURS REMAINS A
CONCERN AND PERSONS SHOULD REMAIN ALERT TO THIS DANGER AND TAKE
PRECAUTIONS AS APPROPRIATE...INCLUDING SEEKING AT LEAST A FEW
HOURS OF AIR CONDITIONING AND DRINKING PLENTY OF FLUIDS.

THE FIRE DANGER ALSO WILL REMAIN CRITICAL THROUGH EARLY THIS
EVENING...DUE TO EXTREME TEMPERATURES AND RELATIVE HUMIDITIES IN
THE TEENS. WIND SPEEDS HOWEVER HAVE REMAINED LESS THAN 20 MPH
THROUGH THE DAY AND WILL DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

UPPER 90S TO AROUND 100 WILL REMAIN IN THE FORECAST THROUGH AT
LEAST THURSDAY. THEN A MODEST DROP IN THE DAYTIME TEMPERATURES IS
FORECAST. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

HIRSCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Eastern Cherry

When
July 16, 3:40 PM CST to July 18, 10:00 AM CST
Where
Eastern Cherry forecast zone
Property damage
$1.5 million
Reported by
NWS STORM SURVEY
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520400.